Ok, sounds like a bacterial infection to me. I know you said you already took the cream medicine for it...but sometimes that just doesn't take care of it. You need an oral cycle of Flagyl or Clendomycin(not sure how that's spelled.). Those are the only 2 medications that work for this and they are pretty strong stuff. The cream is Flagyl, but like I said sometimes doesn't do it. I deal with these every single month after my period. Hate it. It does have an odor and you do have burning/itching and discharge. Sometimes antibiotics can give you a yeast infection and you said you were treated for this also. I say first off go see a different doctor. Get a 2nd opinion. I once thought I'd lost a tampon too with this type of symptoms..come to find out after visiting my doctor several different times for reoccurring BV, I had E-Coli there...odd I know, but that's what it was. It smelled so bad that I thought I had lost a tampon. When the doctor examines you they will definitely see if you have a tampon..so I imagine that's not the problem. See a different doc or keep going back to this one and insist that you know your body and you know something is wrong. They can do a culture right there in the office and see if it's BV...then he/she can prescribe you oral antibiotics. Flagyl is the stronger of the 2, but it makes me very sick so I take the other...but try the Flagyl and see if that works. If not, then insist on some other types of tests. Cultures should reveal anything going on there. Good luck. I feel your pain.
Add: Also, while you have these symptoms..DO NOT use tampons. I wouldn't have sex either. BV is caused by an imbalance down there and any foreign objects will set it off and make it worse. I get them from sex also, even if we both poured alcohol on our junk to make it as clean as possible(which I am not being serious about the alcohol, metaphorically) I would still get one. No cure for it either.